MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started.The result will be forwarded in a follow up report.
 
Event or Problem Description
It was reported that the atlan therapy wasn't improving the patients condition so there are possibly 2x disconnects from the atlan to hamilton -t1 ventilators, then a reconnection to the atlan.There were a number of alarms which would be associated with no manspont flow.There was also a ventilator fail alarm.No injury was reported.
 
Additional Manufacturer Narrative
Based on the logfile analysis, the case in question could be reconstructed and no indications for a device malfunction were found.During the initial phase of the therapy (07:02am to 07:22am), apnea alarms were given several times indicating a large external leakage (e.G.In the tube or mask).After switching into vc-af (volume-controlled ventilation with auto-flow), i.E.Automatic ventilation mode, o2 and co2 values were constant and inconspicuous and also, no leakage was visible and the set peep of 3mbar was maintained.A vt of 65ml was set and a pmax of 25mbar.The maximum measured pressure was at the upper end of the set range at around 25mbar.The tidal volume was around 50ml.When the pmax was changed from 25mbar to 30mbar at 07:52am, the maximum measured pressure levelled up to around 30mbar and the tidal volume increased as well to then constantly 65ml.This behaviour is typical for the used ventilation mode.In this mode, ventilation is volume-controlled, but with the attempt to work as gently as possible on the lungs meaning that the measured pressure has an influence on the applied tidal volume.In case of high pressure, less volume within a certain range is applied in order to ventilate in a protective manner.However, it could also be identified that a high resistance was present in the entire system during the particular case ¿ values for the patient resistance of consistently around 100mbar (instead of normally expected 50 to 70mbar) were measured.At 08:43am, a ¿ventilator failure¿ was alarmed due to implausible values being measured for the inspiratory and expiratory pressure sensor.Due to the implausible pressure values, the ventilator was switched off for safety reasons.Ventilation can be continued in man/spont, which was also done in the particular case.Dräger finally concludes that the large external leakage at the beginning of the therapy was causing the reported difficulties to ventilate the patient.From the time of switching to the automatic ventilation, a very high patient resistance was detected which could have been caused by e.G.Clogged filters, kinked tubes or large accumulations of water in the tubes.There were no indications for a device malfunction found.The device finally behaved as specified upon the detected implausible pressure values by initiating an emergency shutdown of automatic ventilation which was accompanied by the corresponding alarm to alert the user.The device is equipped with an integrated pressure-, flow- and patient gas monitoring ensuring that deviations from set/expected parameters are obvious for the user and that alarms are given according to the alarm limits adjusted by the user.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22402918
Report Number9611500-2025-00352
Device Sequence Number8353613
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)220120(93)8621500-13
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown